# SDR CA120831003

- Difficulty date: August 29, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-44-180
- Engine: Lyc LO360A1H6
- Propeller: Hartzl HCC2YR2
- System (JASC): 8011 · Engine Starter
- Part: Case
- Condition: Separated
- Location: Starter
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) MAINTENANCE FOUND THE STARTER STILL PARTIALLY ENGAGED TO THE ENGINE RING GEAR. THE FORWARD HALF OF THE BENDIX GEAR TEETH HAD BEEN GROUND/WORN OFF.  SLIGHT DAMAGE WAS DONE TO THE RING GEAR OF THE ENGINE. WHEN THE STARTER WAS REMOVED IT BROKE IN HALF AS ALL THE CASE BOLTS HOLDING THE BENDIX ON WERE BACKED OFF.
